Hiroshima Mathematical Journal

A differential geometric approach to statistical inference on the basis of contrast functionals

Shinto Eguchi

Full-text: Open access

Article information

Source
Hiroshima Math. J. Volume 15, Number 2 (1985), 341-391.

Dates
First available in Project Euclid: 21 March 2008

Permanent link to this document
http://projecteuclid.org/euclid.hmj/1206130775

Mathematical Reviews number (MathSciNet)
MR805058

Zentralblatt MATH identifier
0625.62004

Subjects
Primary: 62F10: Point estimation
Secondary: 53B05: Linear and affine connections

Citation

Eguchi, Shinto. A differential geometric approach to statistical inference on the basis of contrast functionals. Hiroshima Mathematical Journal 15 (1985), no. 2, 341--391. http://projecteuclid.org/euclid.hmj/1206130775.


Export citation

References

  • [1] M. Akahira and K. Takeuchi, Asymptotic efficiency of statistical estimators: Concepts and higher order efficiency, Lecture Notes in Statistics, No. 7 (1981), Springer, New York.
  • [2] S. Amari, Differential geometry of curved exponential families -- curvatures and information loss, Ann. Statist. 10 (1982), 357-387.
  • [3] S. Amari, Differential geometry of statistical inference, Probability Theory and Mathematical Statistics (ed. K. Ito and J. V. Prokhorov), Springer Lecture Notes in Math. (1983), 26-40.
  • [3] S. Amari, Geometric theory of asymptotic ancillality and conditional inference, Biometrika 69 (1982), 1-17.
  • [5] A. Amari and M. Kumon, Differential geometry of Edgeworth expansions in curved exponential family, Ann. Inst. Statist. Math. 35A (1983), 1-24.
  • [6] T. W. Anderson, Asymptotically efficient estimation of covariance matrices with linear structure, Ann. Statist. 1 (1971), 135-141.
  • [7] C. Atkinson and A. F. Mitchell, Rao's distance measure, Sankya A43 (1981), 345-365.
  • [8] R. R. Bahadule, On asymptotic efficiency of tests and estimates, Sankya 22(1960), 229-252.
  • [9] O. E. Barndorff-Nielsen and Blaesid, Exponential models with affine dual foliations, Ann. Statist. 11 (1983), 753-769.
  • [10] D. M. Bates and D. G. Watts, Relative curvature measure of non-linearity, J. Roy. Statist. Soc.B40 (1980), 1-25.
  • [11] J. Berkson, Minimum chi-square, not maximum likelihood! (with discussion), Ann. Statist. 8 (1980), 457-487.
  • [12] A. Bhattacharya, On a measure of divergece of two multinomial populations, Sankya 7 (1946), 401.
  • [13] L. Boltzmann, Vorlesungen ber Gastheorie, 2 Bde, J. A. Barth (1912).
  • [14] M. W. Browne, Generalized least squres estimation in the analysis of covariance structures, South African Statist. J. 8 (1974), 1-24.
  • [15] J. Burbea and C. R. Rao, Entropy differential metric, distance and divergence measures in probability spaces: A unified apprach, J. Multi. Var. Analys. 12 (1982), 575-596.
  • [16] N. N. Chentsov, Statistical Decision Rules and Optimal Inference (In Russian), (1972), Nauka, Moscow, translated in English (1982), AMS, Rhode Island.
  • [17] H. Chernoff, A measure of asymptotic efficiency for tests of a hypothesis based on the sum of observations, Ann. Math. Statist. 23 (1952), 493-507.
  • [18] I. Csiszar, I-divergence geometry of probabilitydistributionsand minimizationploblems, Ann. Prob. 3 (1975), 146-158.
  • [19] A. P. Dawid, Discussion to Efron's paper, Ann. Statist. 3 (1975), 1231-1234.
  • [20] A. P. Dawid, Further comments on a paper by Bradley Efron, Ann. Statist. 8 (1977), 1249.
  • [21] B. Efron, Defining the curvature of a statistical problem (with discussion) Ann. Statist. 6(1975), 1189-1242.
  • [22] B. Efron, Maximum likelihood and decision theory, Ann. Statist. 10 (1982), 340-356.
  • [23] S. Eguchi, Second order efficiency of minimum contrast estimators in a curved exponential family, Ann. Statist. 11 (1983), 793-803.
  • [24] S. Eguchi, Model-fidelity of the maximum likelihood estimator in a curved exponential family, In Statistical Theory and Data Analysis, e.d. K. Matusita (1985) North Holland, Amsterdam.
  • [25] S. Eguchi, A characterization of second order efficiency in a curved exponential family, Ann. Inst. Statist. Math. 36A (1984), 199-206.
  • [26] S. Eguchi, Asymptotic theory of covariance structure models. Tech. Rep. Statist. Research Group, Hiroshima University (1984).
  • [27] S. Eguchi, Projective Mahalanobis estimator in a curved exponential family, Tech. Rep. Statist. Research Group, Hiroshima University (1984).
  • [28] R. A. Fisher, Theory of Statistical estimation, Proc. Cambridge Philos. 122 (1925), 700-725.
  • [29] J. K. Ghosh and K. Subramanyam, Second order efficiency of the maximum likelihood estimators, Sankya A36 (1974), 325-358.
  • [30] J. B. S. Haldane, A class of efficient estimators of a parameter, Bull. Int. Statist. Inst. 33(1951), 231.
  • [31] D. C. Hamilton, D. G. Watts and D. M. Bates, Accounting for intrinsic nonlinear regression parameter inference regions, Ann. Statist. 10 (1982), 386-393.
  • [32] Y. Hosoya, High-order efficiency in the estimation of linear processes, Ann. Statist 7 (1979), 516-530.
  • [33] P. Hougaard, Parametrization of non-linear models, J. R. Statist. Soc. 44 (1983), 244-252.
  • [34] A. T. James, The variance information manifold and functions on it, In Multivariate analysis III, ed. P. K. Krishnaiah (1973), 157-169, Academic Press, New York.
  • [35] H. Jeffreys, Theory of Probability theory (2nd ed.) (1948) Oxford Univ. Press.
  • [36] A. M. Kagan, On the theory of Fisher's amount of information, Dokl. Akad. Nauk SSSR 151 (1963), 277-278.
  • [37] R. Kass, Canonical parametrization and zero parameter-effect curvature, J. Roy. Statist. Soc. B45 (1984), 86-92.
  • [38] S. Kullback and R. A. Leibler, On information and sufficiency, Ann. Math. Statist. 22 (1951), 79.
  • [39] S. Kullback, Information theory and statistics, Wiley, New York (1959).
  • [40] M. Kumon and S. Amari, Geometrical theory of higher-order asymptotics of test, interval estimator and conditional inference, Proc. Roy. Soc. London, A387 (1983), 429-458.
  • [411 M. Kumon and S. Amari, Estimation of structural parameter in the presence of a large number of nuisance parameters. To appear in Biometrika (1984).
  • [42] S. L. Lauritzen, Statistical manifolds, Tech. Rep, of Aalborg University Center (1984).
  • [43] P. C. Mahalanobis, On the generalized distance in statistics, Proc. Nat. Inst. of Sciences of India, 2(1936), 49-55.
  • [44] K. Matusita, Decision rule based on the distance of the classification problem, Ann. Inst. Statist. Math. 8 (1955), 67-77.
  • [45] H. Nagaoka and S. Amari, Differential geometry of smooth families of probability distributions, METR 82-7, Univ. Tokyo (1982).
  • [46] J. Pfanzagl, Contributions to General Asymptotic Statistical Theory. Lecture Notes in Statistics 13, Springer (1982).
  • [47] C. R. Rao, Information and accuracy attainable in the estimation of statistical parameters. Bull. Calcutta Math. Soc. 37 (1945), 81-91.
  • [48] C. R. Rao, Asymptotic efficiency and limiting information, (ed. J. Neyman) Proc. Fourth Berkeley Syp. Math. Statist. Prob. 1 (1961), 531-545, Univ. of California Press.
  • [49] C. R. Rao, Effcient estimates and optimum inference rocedures in large samples, J. Roy. Statist. Soc. B 24 (1962), 46-72.
  • [50] C. R. Rao, Criteria of estimation in large samples, Sankhya 25 (1963), 189-206.
  • [51] C. R. Rao, Linear Statistical Inference and its Applications. Wiley, New York, (1963).
  • [52] C. R. Rao, Diversity: its measurement, decomposition, apportionment and analysis, Sankhya A44 (1982), 1-22.
  • [53] A. Renyi, On measures of entropy and information, Proc. Fourth Berkeley Symp. Math. Statisti. Prob. 1 (1961), 541-561.
  • [54] C. E. Shannon, A mathematical theory of communication. Bell System Tech. J. 27 (1948), 623-656.
  • [55] A. Shapiro, Asymptotic distribution theory in the analysis of cavariance structures (A unified approach), South African Statist. J. 17 (1983), 33-81.
  • [56] E. H. Simpson, Measurement of diversity, Nature 163 (1949), 688.
  • [57] L. T. Skovgaard, A Riemannian geometry of the multivariate normal model, To appear in Scand. J. Statist. (1984).
  • [58] A. J. Swain, A class of factor analysis estimation procedures with common asymptotic sampling properties, Psychometrika 40 (1975), 315-335.
  • [59] N. Taneichi, Y. Sato and M. Kawaguchi, On an extension of the parameter space of the multinomial distrubution, Bull. Fac. Eng. Hokkaido University 121 (1984), 59-67.
  • [60] M. Taniguchi, An estimation procedure of parameters of a certain spectral density model, J. Roy. Statist. Soc. B 43 (1981), 34^40.
  • [61] B. C. Wei and C. L. Tsai, Geometrical method of asymptotic conditional inference based on the subset parameters^ Tech. Rep, 417, Univ. Minnesota, (1983).
  • [62] N. Wiener, Cybernetics, Wily, New York, (1948).
  • [63] T. Yoshizawa, A geometrical interpretation of location and scale parameters, Memo TYH-2, Harvard Univ., (1971).